Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 184, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2007, 4:35 PM CDT for Williamson County, Texas. It took effect at May 28, 2007, 4:42 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 4:35 PM CDT (21:35 UTC)
- In effect from
- May 28, 2007, 4:42 PM CDT
- Expired
- May 28, 2007, 8:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 282142
FFWEWX
TXC491-290115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...
* UNTIL 815 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS FROM SOUTH OF TAYLOR TO WEST OF
GRANGER LAKE. MOVEMENT WAS NORTH AT 15 MPH. HEAVY RAIN IS LIKELY
WITH THESE SHOWERS AND THUNDERSTORMS IN THE NEXT FEW HOURS OVER
PARTS OF WILLIAMSON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...JARRELL...GRANGER DAM...GEORGETOWN DAM...FLORENCE...
BARTLETT AND ANDICE
SINCE THE AREA HAS HAD PLENTIFUL RAINS IN THE PAST FEW DAYS...IT WILL
NOT TAKE AS MUCH RAIN TO CAUSE FLOODING. HEAVY RAINS FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE THE NEXT FEW HOURS. THIS
WILL CAUSE SOME FLOODING ALONG LOW LYING AREAS...LOW WATER
CROSSINGS...AND NEAR SMALL CREEKS AND STREAMS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
3049 9749 3048 9754 3051 9760 3045 9778
3049 9784 3063 9794 3064 9801 3062 9802
3064 9804 3078 9797 3092 9783
$$1 follow-up statement
000
WGUS74 KEWX 282321
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT MON MAY 28 2007
TXC491-282329-
WILLIAMSON TX-
619 PM CDT MON MAY 28 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILLIAMSON
COUNTY...
THE AREA OF SHOWERS AND THUNDERSTORMS OVER WILLIAMSON COUNTY HAS
DECREASED IN INTENSITY IN THE PAST HALF HOUR. THIS TREND IS
EXPECTED TO CONTINUE. ISOLATED SHOWERS OR THUNDERSTORMS THROUGH
8 PM MAY LEAVE RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS.
LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
3049 9749 3048 9754 3051 9760 3045 9778
3049 9784 3063 9794 3064 9801 3062 9802
3064 9804 3078 9797 3092 9783
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:47 PM CDT, 48 minutes earlier.
Area forecast discussion, May 28, 3:47 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 PM CDT MON MAY 28 2007 .DISCUSSION... LAST OF THE VORTEXES IS TRACKING EAST AT 11 KTS ACROSS WILLIAMSON COUNTY. THE ACTIVITY WILL END BY 7 PM. TO THE WEST ISOLATED THUNDERSTORMS IN MEXICO AND ACROSS FAR WEST TEXAS MAY HOLD TOGETHER AND MOVE THROUGH THE EDWARDS PLATEAU TOWARD THE HILL COUNTRY. THE NEXT SEVERAL DAYS LOOK ENCOURAGING FOR SUNSHINE AND LITTLE RAIN. THE FLOW ALOFT REMAINS NORTHERLY OR NORTHWESTERLY WHICH COULD SEND AN ISOLATED CONVECTIVE COMPLEX ACROSS THE HILL COUNTRY EACH NIGHT. THE MID LEVEL FLOW BECOMES STAGNANT AS THE HIGH CENTER SLIDES INTO TEXAS. THE LOW LEVEL FLOW REMAINS OUT OF THE SOUTH. ACROSS THE NORTHERN HALF OF THE U.S. A DEEPENING UPPER LOW CENTER WILL INCREASE THE SOUTHERLY FLOW OVER TEXAS TUESDAY THROUGH THURSDAY. PATCHY MORNING FOG FROM THE RAINS WILL DEVELOP TUESDAY AND WEDNESDAY MORNINGS. TEMPERATURES WILL RISE AS THE PRECIPITABLE WATER VALUES LOWER AND THE GROUND DRIES OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 85 71 91 71 / 20 30 10 - 20 AUSTIN BERGSTROM INTL AIRPORT 67 86 71 89 71 / 20 30 10 - 10 DEL RIO INTL AIRPORT 71 93 72 96 73 / - 10 10 - - SAN ANTONIO INTL AIRPORT 70 88 71 91 71 / - 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/03
Hazardous weather outlook, May 28, 6:53 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 AM CDT MON MAY 28 2007 TXZ171>173-183>194-202>209-217>225-228-291200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 653 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR LEE...FAYETTE...AND LAVACA COUNTIES UNTIL NOON TODAY. FLASH FLOODING IS LIKELY IN THESE COUNTIES DURING THE MORNING HOURS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.
In the hours before
Local storm report, May 28, 11:05 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 AM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM FLOOD 5 E LEXINGTON 30.41N 96.93W
05/28/2007 LEE TX LAW ENFORCEMENT
HIGHWAY 696 EAST OF LEXINGTON IS CLOSED DUE TO FLOODING.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:20 AM CDT | Flash Flood Watch | EWX | Fayette, Lavaca, Lee | 8 hr |
| May 28, 6:28 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 28, 8:26 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| May 28, 4:18 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 4 hr |
| May 28, 4:18 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca, Lee | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.